The Horrors of Isotretinoin (Accutane) - Northern Europe

I used isotretion for over two years. The last...

I used isotretion for over two years.
The last year I only used it for the first week of the month. I should have noticed something ealier.. And, I kick myself every day for not getting off of this horrible drug. Suddenly I was really fragile for winter and the "darkness" (I live in Northern Europe). I've never had problems with it before. Then, me and my bf broke up in November last year, and I was doing ok until I started on the drugs in the beginning of December. After three days I started trembling on the inside and everything was hurting. Basically my entire nervous system broke down. I don't remember much from these days, I should have been admitted. I lost 10 kg in 14 days, and I just sat on my couch staring into the air. Even taking a shower was like climbing a mountain. I woke up the next 4 months with over 120 in pulse, and I didn't get much sleep. When the depression lifted I had terrible anxiety. Also, the pain in my body was brutal at times. When I came home to my parents house at Christmas, still apathic, I just cried and cried because the pain was horrible. It felt like an elephant sitting on my chest at times.

Before you judge me and think that I am some scared little girl, I would like to tell you that I'm an officer, I've served in Afghanistan, I've travelled the world and lived in the Middle East, I've sky dived and I've dived in several oceans.

I've always been unafraid, and now, afraid is the word I'm best described as. They should BAN this drug, because it really does horrible horrible things to you.
My family was ready to have me admitted and I must say.. I was ready for it myself..
Fear and death was all I could think about, every second of every minute of the day, and I was scared of my next thought. I could not stand to be alone, because I was so anxious, and my throuth would close in on me. I couldn't watch Homeland on tv, for instance, because I was scared that I would end up like the leading role, crazy and lose my security clearance. - that is probably one of my strongest reasons to not take any anti-depression drugs.

At the end of March (when I was about to give up) I've started taking magnesium with zink and D-vit along with omega-3. On the 1.st of April I suddenly stopped trembling. It was amazing. But I knew I had a long way to go (still have). I started doing kundalini yoga, and meditation. I could not meditate on my own (because my mind would go crazy) so I used entrainment sounds (not selling anything here now, but Lifeflow and Holosync are examples). It has probably saved my life. It's only the last few weeks, five months after starting the meditation, that I've started to feel at ease with myself. Also, most of the physical sensations has started to disapear. My thoughts are less frequent and I've developed a more neutral mind to all the thoughts (they don't have as stronge effect on me anymore). It's hard work, but it has paid off. I meditate an hour every day, and do at least 15 min yoga every day. It's a routine now, like brushing my teeth.

My story isn't uniqe, but I'm begging, DO NOT USE THIS DRUG. It can f*** you up in ways that you never thought was possible. If I hadn't worked as hard to get over this as I have, I've would probably be on anti-depressives now, or worse. To those who have had similar experiences as me, KEEP ON FIGHTING. Best of luck to you all.

7 Comments

i understand and guess what you are going thru..i had depression and anxiety too,long time ago but now i take accutane 2 days and fell like shit ! my head is so weird and i fellt like i wanna cry and yelling and upset in a way that i can not explain cause its so different...and you know what i only take 10mg!i will take it few days more and see what is happend and will share it here..(sorry my english is not that perfect) i wish and hope it goes away and i can continiu
  • Reply

I am so sorry to hear how badly the medication made you feel. Have you contacted your doctor to let them know? Please do, if you haven't already.

I would also recommend you not to take anymore pills, testing it is really dangerous if you allready reacted to them. I'm really sorry you had to go through this. I really hope for the best :)
Was this review helpful? 1 other found this helpful